manuscripta mathematica

, Volume 62, Issue 2, pp 205–217 | Cite as

Separated orbits for certain non-reductive subgroups

  • Frank D. Grosshans


In this paper, we extend central portions of the geometric invariant theory for reductive groups G to nonreductive subgroups H satisfying the codimension 2 condition on G/H. First, the separated orbits for such subgroups are described using a one-parameter subgroup criterion. Second, the desired theorems concerning quotient varieties for spaces of separated orbits are proved.


Number Theory Algebraic Geometry Topological Group Central Portion Invariant Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BOURBAKI, N.: Eléments de mathématique. Vol. XXXIV, Groupes et algébres de Lie, Chapter VI. Paris: Hermann 1968Google Scholar
  2. [2]
    DIXMIER, J. and REYNAUD, M.: Sur le quotient d'une varieté algébrique par un groupe algébrique. Mathematical analysis and applications, Part A. Advances in Math. Supplementary Studies, Vol. 7A, 327–344 (1981)Google Scholar
  3. [3]
    GROSSHANS, F.: The invariants of unipotent radicals of parabolic subgroups. Invent. Math. 73, 1–9 (1983)Google Scholar
  4. [4]
    GROSSHANS, F.: Constructing invariant polynomials via Tschirnhaus transformations. In: Invariant Theory, pp. 95–102. Lect. Notes Math. 1278. Berlin-Heidelberg-New York: Springer 1987Google Scholar
  5. [5]
    KEMPF, G.R.: Instability in invariant theory. Annals of Math. 108, 299–316 (1978)Google Scholar
  6. [6]
    NEWSTEAD, P.E.: Introduction to moduli problems and orbit spaces. Bombay: Tata Institute 1978Google Scholar
  7. [7]
    RICHARDSON, R.W.: Affine coset spaces of reductive algebraic groups. Bull. London Math. Soc. 9, 38–41 (1977)Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Frank D. Grosshans
    • 1
  1. 1.Department of Mathematical SciencesWest Chester UniversityWest ChesterUSA

Personalised recommendations